Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On conjugacy separability of fundamental groups of graphs of groups


Author: M. Shirvani
Journal: Trans. Amer. Math. Soc. 334 (1992), 229-243
MSC: Primary 20E18; Secondary 20E06
DOI: https://doi.org/10.1090/S0002-9947-1992-1102891-8
MathSciNet review: 1102891
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A complete determination of when the elements of a fundamental group of a (countable) graph of profinite groups are conjugacy distinguished is given. By embedding an arbitrary fundamental group $ G$ into one with profinite vertex groups and making use of the above result, questions on conjugacy separability of $ G$ can be reduced to the solution of equations in the vertex groups of $ G$.


References [Enhancements On Off] (What's this?)

  • [1] R. B. J. T. Allenby and C. Y. Tang, Conjugacy separability of certain $ 1$-relator groups with torsion, J. Algebra 103 (1986), 619-637. MR 864433 (88h:20037)
  • [2] D. E. Cohen, Combinatorial group theory: A topological approach, Cambridge Univ. Press, 1989. MR 1020297 (91d:20001)
  • [3] D. J. Collins, Recursively enumerable degrees and the conjugacy problem, Acta Math. 122 (1969), 115-160. MR 0242671 (39:4001)
  • [4] W. Dicks and M. J. Dunwoody, Groups acting on graphs, Cambridge Univ. Press, 1989. MR 1001965 (91b:20001)
  • [5] J. L. Dyer, Separating conjugates in free-by-finite groups, J. London Math. Soc. (2) 20 (1979), 215-221. MR 551447 (81a:20041)
  • [6] -, Separating conjugates in amalgamated free products and $ HNN$ extensions, J. Austral. Math. Soc. Ser. A 29 (1980), 35-51. MR 566274 (81f:20033)
  • [7] D. Gildenhuys and L. Ribes, Profinite groups and Boolean graphs, J. Pure Appl. Algebra 12 (1978), 21-47. MR 488811 (81g:20059)
  • [8] P. J. Higgins, The fundamental groupoid of a graph of groups, J. London Math. Soc. (2) 13 (1976), 145-149. MR 0401927 (53:5753)
  • [9] W. Magnus, A. Karrass, and D. Solitar, Combinatorial group theory, Wiley-Interscience, 1966.
  • [10] V. N. Remeslennikov, Conjugacy in polycyclic groups, Algebra and Logic 8 (1969), 404-411. MR 0280593 (43:6313)
  • [11] -, Groups that are residually finite with respect to conjugacy, Siberian Math. J. 12 (1971), 783-792.
  • [12] L. Ribes, Introduction to pro-finite groups and Galois cohomology, Queen's Papers in Pure and Appl. Math., vol. 24, Queen's University, Kingston, Ontario, 1970. MR 0260875 (41:5495)
  • [13] J.-P. Serre, Cohomologie Galoisienne, Springer, Berlin, 1964.
  • [14] -, Trees, Springer, Berlin, 1980.
  • [15] M. Shirvani, On residually finite $ HNN$-extensions, Arch. Math. 44 (1985), 110-115. MR 780256 (86g:20030)
  • [16] -, On residually finite graph products, J. Pure Appl. Algebra 49 (1987), 281-282. MR 920943 (89a:20028)
  • [17] -, A converse to a residual finiteness theorem of G. Baumslag, Proc. Amer. Math. Soc. 104 (1988), 703-706. MR 935110 (89g:20047)
  • [18] P. F. Stebe, Conjugacy separability of certain free products with amalgamation, Trans. Amer. Math. Soc. 156 (1971), 119-129. MR 0274597 (43:360)
  • [19] -, Conjugacy separability of certain Fuchsian groups, Trans. Amer. Math. Soc. 163 (1972), 173-188. MR 0292949 (45:2030)
  • [20] P. A. Zalesskii and O. V. Mel'nikov, Subgroups of profinite groups acting on trees, Math. USSR-Sb. 63 (1989), 405-424. MR 942131 (90f:20041)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20E18, 20E06

Retrieve articles in all journals with MSC: 20E18, 20E06


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1102891-8
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society